Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

September 6, 2013Lake County, Orange County, Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Sep 6, 2013, 2:21 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2013, 2:21 PM EDT (18:21 UTC)
Expired
Sep 6, 2013, 3:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:25 PM EDTTSTM WND DMG5 Ese Wedgefield, FL1 TREE DOWN ON HWY 528/BEACHLINE AROUND MM 30. RELAYED FROM PUBLIC REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS82 KMLB 061821
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT FRI SEP 6 2013

FLZ041-044>046-141-144-147-061915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
221 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...NORTHERN LAKE
COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM 
8 MILES NORTHWEST OF PITTMAN TO MIMS...MOVING SOUTHWEST AT AROUND 15 
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...FOREST 
CITY...ALTAMONTE SPRINGS AND FRUITLAND PARK.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND 
LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE 
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER 
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY 
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2897 8193 2896 8189 2896 8166 2905 8166
      2905 8164 2911 8164 2868 8082 2866 8082
      2836 8105 2886 8196 2894 8196
TIME...MOT...LOC 1819Z 062DEG 17KT 2908 8176 2876 8137
          2864 8082

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 9:48 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Sep 6, 9:48 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
948 AM EDT FRI SEP 6 2013

.DISCUSSION...

...SOME STRONG STORMS EXPECTED ACROSS THE INTERIOR THIS AFTERNOON...

.UPDATE...UPR LVL TROUGH EXTENDS INTO FL AND THE ERN GULF WITH
BACKDOOR SFC FRONT EXPECTED TO MOVE INTO NE FL LATER TODAY. TAMPA
SOUNDING DATA AND GPS PWAT DATA ACROSS CENTRAL FL INDICATE ELEVATED
MOISTURE LVLS WITH PWATS 1.8-2.0 INCHES AND H5 TEMPS AROUND -8 DEG
C. FULL SUN MANY AREAS THIS MORNING SHOULD LEAD TO PLENTY OF CAPE
LATER TODAY FOR SCATTERED SHOWER/TSTM DEVELOPMENT. 4.5KM WRF FOR
SPC/LOCAL WRF RUNS AND HRRR INDICATED HIGHER COVERAGE OF SHOWERS AND
STORMS ACROSS INTERIOR SECTIONS LATER THIS AFTERNOON AND WILL BUMP
UP POPS TO 50 PCT FOR LAKE COUNTY AND THE KISSIMMEE RIVER BASIN
ACROSS WESTERN OSCEOLA AND WESTERN OKEECHOBEE COUNTIES. WILL KEEP
40 PCT FOR THE REMAINDER OF THE INTERIOR AND 20 PCT ALONG THE
IMMEDIATE COAST WHERE E COAST BREEZE WILL MOVE INLAND. HIGHS NEAR 90
ALONG THE COAST AND THE LOWER TO MID 90S INTERIOR. THERE COULD BE
SOME STRONGER STORMS BY LATE AFTERNOON OVER THE INTERIOR WITH
FREQUENT CLOUD TO GROUND LIGHTNINGS...DOWNBURST WINDS TO 50 MPH AND
LOCALLY HEAVY RAINFALL AMOUNTS OF 2-3 INCHES.

&&

.AVIATION...EXPECT INTERIOR TERMINALS TO HAVE HIGHEST TSRA CHCS FROM
KSFB-KMCO VCNTY WESTWARD LATER THIS AFTERNOON. WILL CONSIDER TEMPO
TSRA FOR SOME INTERIOR SITES BTWN 19Z-23Z.

&&

.MARINE...WIND CALM AT BUOY 41009 SINCE 6 AM WITH 1-2 FT SEAS AND AN
8 SECOND PERIOD. LITTLE CHANGE FOR AFTERNOON FCST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

VOLKMER/SEDLOCK
Hazardous weather outlook, Sep 6, 8:15 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
815 AM EDT FRI SEP 6 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
815 AM EDT FRI SEP 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
LIGHT STEERING WINDS WILL ALLOW BOTH THE EAST AND WEST COAST SEA
BREEZES TO FORM AND PUSH INTO THE INTERIOR COUNTIES THIS AFTERNOON.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THIS
BOUNDARY WITH BEST RAIN CHANCES ACROSS THE INTERIOR. A FEW STRONGER
STORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING FREQUENT CLOUD
TO GROUND LIGHTNING...STRONG DOWN BURST WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
WEAK STEERING WINDS WILL LEAD TO SLOW AND VARIABLE STORM MOTION
TODAY. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE LOCAL HEAVY RAINFALL BETWEEN 2 AND 3 INCHES WHICH WILL
PRODUCE MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STORMS WILL DEVELOP ALONG THE INLAND MOVING
EAST COAST SEA BREEZE TODAY WITH HIGHEST COVERAGE EXPECTED ACROSS
THE INTERIOR. THE SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO
GENERATE WIND GUSTS IN EXCESS OF 34 KNOTS OVER INLAND LAKES.
BOATERS SHOULD BE AWARE THAT GUSTY OUTFLOW WINDS CAN PROPAGATE FAR
AWAY FROM THE PARENT STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED ACROSS THE ENTIRE AREA
SATURDAY. FREQUENT LIGHTNING STRIKES AND GUSTY DOWN BURST WINDS
WILL BE THE PRIMARY THREATS. DRIER AIR WILL BUILD INTO THE REGION
FROM LATE WEEKEND INTO EARLY NEXT WEEK WITH MINIMAL THUNDERSTORM
CHANCES.

AN EXTENDED PERIOD OF EAST TO NORTHEAST WINDS WILL PREVAIL ACROSS
THE REGION INTO THE MIDDLE OF NEXT WEEK. THESE WINDS WILL PUSH A
BUILDING SWELL INTO THE LOCAL ATLANTIC...RESULTING IN AN INCREASED
RIP CURRENT THREAT AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/BRAGAW

In the hours before

Special weather statement, Sep 6, 1:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
143 PM EDT FRI SEP 6 2013

FLZ041-046-141-147-061830-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
143 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...NORTHEASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES EAST
OF OSTEEN...MOVING SOUTH AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2864 8085 2877 8126 2897 8120 2893 8088
TIME...MOT...LOC 1743Z 008DEG 9KT 2884 8106

SEDLOCK
Special weather statement, Sep 6, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT FRI SEP 6 2013

FLZ041-044>046-141-144-147-061915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
221 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...NORTHERN LAKE
COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
8 MILES NORTHWEST OF PITTMAN TO MIMS...MOVING SOUTHWEST AT AROUND 15
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...FOREST
CITY...ALTAMONTE SPRINGS AND FRUITLAND PARK.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2897 8193 2896 8189 2896 8166 2905 8166
      2905 8164 2911 8164 2868 8082 2866 8082
      2836 8105 2886 8196 2894 8196
TIME...MOT...LOC 1819Z 062DEG 17KT 2908 8176 2876 8137
          2864 8082

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:07 PM EDTAreal Flood AdvisoryMLBVolusia113 min
Sep 6, 1:43 PM EDTSpecial Weather StatementMLBSeminole47 min
Sep 6, 2:57 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola63 min
Sep 6, 3:06 PM EDTSpecial Weather StatementMLBLake, Orange54 min
Sep 6, 3:10 PM EDTSpecial Weather StatementMLBOkeechobee50 min
Sep 6, 3:25 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola50 min
Sep 6, 3:52 PM EDTSpecial Weather StatementMLBLake38 min
Sep 6, 3:55 PM EDTSpecial Weather StatementMLBOsceola50 min
Sep 6, 4:13 PM EDTSevere Thunderstorm WarningMLBOsceola62 min
Sep 6, 5:20 PM EDTSpecial Weather StatementMLBOkeechobee55 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.